MAUDE Adverse Event Report: AVANOS MEDICAL INC. UNKNOWN NASOGASTRIC TUBE; DH CPK NG TUBES

AVANOS MEDICAL INC. UNKNOWN NASOGASTRIC TUBE; DH CPK NG TUBES
Model Number UNKNOWN
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record and udi number are in-progress.All information reasonably known as of (b)(6) 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported "during the patient's stay, a rupture occurred in the [nasogastric tube] ngt while it was still in place.The tube ruptured into two separate parts.The hospital team was able to successfully retrieve the lower part of the tube endoscopically." additional information provided notes the tube was placed in right the patient's nostril 40cm, position confirmed by x-ray.Patient's nutrition was pediasure every 3 hours = 30 ml.Medication were liquids and crushed pills.Additional information received 18-nov-2024 stated post procedure the patient is stable.
 
Additional Manufacturer Narrative
Correction: d1, d4 and g4.All information reasonably known as of 17-jan-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
On used sample device was received.The product packaging was not received.The product did not contain a lot number identification.After cleaning and decontamination, the sample was examined in a well-lit area.The detached distal portion exhibits mild discoloration.The 2-port enfit connector was attached at the proximal end of the tubing.The connector did not exhibit visible damage.The connection appeared to be secure.The bolus tip was attached at the distal end of the tubing.The sample exhibited ballooning and has ruptured at the 14cm depth marker.By aligning the two ends and viewing the printed depth markers, it was determined that the tube is present in its entirety.The bolus tip was examined under magnification.There was dried, whitish matter inside the tip.The substance had a granular appearance.When the two ends, at the point of rupture, were examined under magnification, the same white matter was seen in the distal segment of the tubing, but not in the proximal segment.The detached distal segment was hard when pinched between fingers.The sample provided confirms tubing expanded to form a balloon shape which burst causing a separation of the tube.However, process evaluation and tools are in right conditions and there were no activities that could identified the cause of this type of damage in this particular device incident, therefore, the root cause of the reported issue has not been conclusively determined.The instructions for use (ifu) contains recommendations for tube maintenance: "it is recommended the tube be irrigated every 4 hours with up to 20 ml of water (up to 10 ml for infants or children) before and after medication administration or when feeding formula is interrupted.Warning: vigorous syringe force should not be used to irrigate, administer liquids or unblock the tube." root cause could not be determined.All information reasonably known as of 30-apr-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
UNKNOWN NASOGASTRIC TUBE
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key20845877
Report Number9611594-2024-00284
Device Sequence Number14395522
Product Code KNT
UDI-Device Identifier00350770471693
UDI-Public(01)00350770471693
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNKNOWN
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer12/18/2024
03/31/2025
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date01/17/2025
04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIQUIDS, CRUSHED PILLS; PEDIASURE EVERY 3 HOURS: 30 ML
Patient Age4 YR
Patient SexMale
Patient Weight15 KG